Alert archive / Indiana / Extreme Cold Warnings in 2026
Extreme Cold Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this extreme cold warning at Jan 25, 2026, 3:47 AM EST for 23 counties in Indiana. It took effect at Jan 26, 2026, 12:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2026, 3:47 AM EST (08:47 UTC)
- In effect from
- Jan 26, 2026, 12:00 AM EST
- Expired
- Jan 26, 2026, 11:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Indianapolis, IN
All 23 counties
Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hendricks County, IN, Howard County, IN, Knox County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 47 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693 WWUS73 KIND 250847 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 347 AM EST Sun Jan 25 2026 INZ021-028>031-035>039-043>047-051>054-060-061-067-068-251900- /O.NEW.KIND.EC.W.0001.260126T0500Z-260126T1600Z/ /O.EXT.KIND.CW.Y.0003.260126T1600Z-260127T1700Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Marion- Vigo-Clay-Owen-Morgan-Sullivan-Greene-Knox-Daviess- Including the cities of West Lafayette, Tipton, Carmel, Shelburn, Linton, Spencer, Flora, Plainfield, Crawfordsville, Mooresville, Worthington, Carlisle, Fairview Park, Kokomo, Williamsport, Frankfort, Veedersburg, Zionsville, Jasonville, Attica, Delphi, Clinton, Noblesville, Rockville, Greencastle, Brownsburg, Martinsville, West Lebanon, Farmersburg, Lebanon, Fishers, Brazil, Washington, Bloomfield, Terre Haute, Covington, Lafayette, Indianapolis, Vincennes, Gosport, Montezuma, Rosedale, Sullivan, and Danville 347 AM EST Sun Jan 25 2026 ...EXTREME COLD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST MONDAY... ...COLD WEATHER ADVISORY NOW IN EFFECT FROM 11 AM MONDAY TO NOON EST TUESDAY... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 20 to 25 below zero expected. For the Cold Weather Advisory, very cold wind chills as low as 20 below zero expected. * WHERE...Portions of central, north central, southwest, and west central Indiana. * WHEN...For the Extreme Cold Warning, from midnight tonight to 11 AM EST Monday. For the Cold Weather Advisory, from 11 AM Monday to noon EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ INZ040>042-048-049-055>057-062>065-069>072-251900- /O.CON.KIND.CW.Y.0003.260126T0500Z-260127T1700Z/ Madison-Delaware-Randolph-Hancock-Henry-Johnson-Shelby-Rush- Monroe-Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Loogootee, Franklin, Muncie, Greenfield, Greenwood, Bloomington, Farmland, Union City, Rushville, Parker City, Nashville, Shoals, Winchester, Anderson, North Vernon, New Castle, Mitchell, Bedford, Greensburg, Columbus, Shelbyville, and Seymour 347 AM EST Sun Jan 25 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST TUESDAY... * WHAT...Very cold wind chills as low as 20 below zero expected. * WHERE...Portions of central, east central, south central, southeast, and southwest Indiana. * WHEN...From midnight tonight to noon EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Melo
4 follow-up statements
360 WWUS73 KIND 251851 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 151 PM EST Sun Jan 25 2026 INZ021-028>031-035>039-043>047-051>054-060-061-067-068-260300- /O.CON.KIND.EC.W.0001.260126T0500Z-260126T1600Z/ /O.CON.KIND.CW.Y.0003.260126T1600Z-260127T1700Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Marion- Vigo-Clay-Owen-Morgan-Sullivan-Greene-Knox-Daviess- Including the cities of Bloomfield, Fishers, Flora, Martinsville, Worthington, Indianapolis, Terre Haute, Jasonville, Vincennes, Lafayette, Rockville, Clinton, Farmersburg, Williamsport, Danville, West Lebanon, Mooresville, Veedersburg, Brazil, Carlisle, Frankfort, Brownsburg, Rosedale, Carmel, Kokomo, Covington, Crawfordsville, Shelburn, Noblesville, Fairview Park, Attica, Delphi, Spencer, Gosport, Plainfield, Sullivan, Lebanon, Greencastle, West Lafayette, Tipton, Montezuma, Linton, Zionsville, and Washington 151 PM EST Sun Jan 25 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST MONDAY... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO NOON EST TUESDAY... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 20 to 25 below zero expected. For the Cold Weather Advisory, very cold wind chills as low as 20 below zero expected. * WHERE...Portions of central, north central, southwest, and west central Indiana. * WHEN...For the Extreme Cold Warning, from midnight tonight to 11 AM EST Monday. For the Cold Weather Advisory, from 11 AM Monday to noon EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. Wind chill values can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. && $$ INZ040>042-048-049-055>057-062>065-069>072-260300- /O.CON.KIND.CW.Y.0003.260126T0500Z-260127T1700Z/ Madison-Delaware-Randolph-Hancock-Henry-Johnson-Shelby-Rush- Monroe-Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Nashville, Shoals, North Vernon, Muncie, Shelbyville, Winchester, Parker City, Greenwood, Farmland, Union City, Mitchell, Bloomington, New Castle, Rushville, Greenfield, Anderson, Greensburg, Bedford, Loogootee, Columbus, Seymour, and Franklin 151 PM EST Sun Jan 25 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST TUESDAY... * WHAT...Very cold wind chills as low as 20 below zero expected. * WHERE...Portions of central, east central, south central, southeast, and southwest Indiana. * WHEN...From midnight tonight to noon EST Tuesday. * IMPACTS...The cold wind chills as low as 20 below zero could result in hypothermia or frostbite if precautions are not taken. Very cold temperatures can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Eckhoff
661 WWUS73 KIND 252028 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 328 PM EST Sun Jan 25 2026 INZ021-028>031-035>039-043>047-051>054-060-061-067-068-260430- /O.NEW.KIND.EC.W.0002.260127T0000Z-260127T1400Z/ /O.EXT.KIND.CW.Y.0003.260126T1600Z-260127T0000Z/ /O.CON.KIND.EC.W.0001.260126T0500Z-260126T1600Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Marion- Vigo-Clay-Owen-Morgan-Sullivan-Greene-Knox-Daviess- Including the cities of Carmel, Fishers, Delphi, Brownsburg, Indianapolis, Covington, Brazil, Zionsville, Spencer, Tipton, Farmersburg, Veedersburg, Frankfort, Clinton, Vincennes, Flora, Attica, Montezuma, Kokomo, Linton, West Lafayette, Carlisle, Washington, Mooresville, West Lebanon, Danville, Noblesville, Gosport, Rosedale, Martinsville, Lebanon, Williamsport, Shelburn, Jasonville, Sullivan, Lafayette, Terre Haute, Greencastle, Worthington, Crawfordsville, Rockville, Bloomfield, Fairview Park, and Plainfield 328 PM EST Sun Jan 25 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST MONDAY... ...COLD WEATHER ADVISORY NOW IN EFFECT FROM 11 AM TO 7 PM EST MONDAY... ...EXTREME COLD WARNING IN EFFECT FROM 7 PM MONDAY TO 9 AM EST TUESDAY... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 20 to 25 below zero expected. For the Cold Weather Advisory, very cold wind chills between 10 and 20 below zero. * WHERE...Portions of central, north central, southwest, and west central Indiana. * WHEN...For the first Extreme Cold Warning, from midnight tonight to 11 AM EST Monday. For the Cold Weather Advisory, from 11 AM to 7 PM EST Monday. For the second Extreme Cold Warning, from 7 PM Monday to 9 AM EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 20 minutes. These extreme wind chill values can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. && $$ INZ040>042-048-049-055>057-062>065-069>072-260430- /O.NEW.KIND.EC.W.0002.260127T0000Z-260127T1400Z/ /O.EXT.KIND.CW.Y.0003.260126T0500Z-260127T0000Z/ Madison-Delaware-Randolph-Hancock-Henry-Johnson-Shelby-Rush- Monroe-Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of New Castle, Shoals, Greenwood, Greenfield, Rushville, Parker City, North Vernon, Franklin, Shelbyville, Greensburg, Loogootee, Farmland, Winchester, Nashville, Columbus, Muncie, Bloomington, Union City, Seymour, Anderson, Mitchell, and Bedford 328 PM EST Sun Jan 25 2026 ...COLD WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY... ...EXTREME COLD WARNING IN EFFECT FROM 7 PM MONDAY TO 9 AM EST TUESDAY... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 20 to 25 below zero expected. For the Cold Weather Advisory, very cold wind chills between 10 and 20 below zero. * WHERE...Portions of central, east central, south central, southeast, and southwest Indiana. * WHEN...For the Cold Weather Advisory, from midnight tonight to 7 PM EST Monday. For the Extreme Cold Warning, from 7 PM Monday to 9 AM EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 20 minutes. These extreme wind chill values can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ AU
928 WWUS73 KIND 260415 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1115 PM EST Sun Jan 25 2026 INZ021-028>031-035>039-043>047-051>054-060-061-067-068-261215- /O.CON.KIND.EC.W.0001.260126T0500Z-260126T1600Z/ /O.CON.KIND.EC.W.0002.260127T0000Z-260127T1400Z/ /O.CON.KIND.CW.Y.0003.260126T1600Z-260127T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Marion- Vigo-Clay-Owen-Morgan-Sullivan-Greene-Knox-Daviess- Including the cities of Carmel, Fishers, Delphi, Brownsburg, Indianapolis, Covington, Brazil, Zionsville, Spencer, Tipton, Farmersburg, Veedersburg, Frankfort, Clinton, Vincennes, Flora, Attica, Montezuma, Kokomo, Linton, West Lafayette, Carlisle, Washington, Mooresville, West Lebanon, Danville, Noblesville, Gosport, Rosedale, Martinsville, Lebanon, Williamsport, Shelburn, Jasonville, Sullivan, Lafayette, Terre Haute, Greencastle, Worthington, Crawfordsville, Rockville, Bloomfield, Fairview Park, and Plainfield 1115 PM EST Sun Jan 25 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EST MONDAY... ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 7 PM MONDAY TO 9 AM EST TUESDAY... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 20 to 25 below zero expected. For the Cold Weather Advisory, very cold wind chills between 10 and 20 below zero. * WHERE...Portions of central, north central, southwest, and west central Indiana. * WHEN...For the first Extreme Cold Warning, until 11 AM EST Monday. For the Cold Weather Advisory, from 11 AM to 7 PM EST Monday. For the second Extreme Cold Warning, from 7 PM Monday to 9 AM EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 20 minutes. These extreme wind chill values can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. && $$ INZ040>042-048-049-055>057-062>065-069>072-261215- /O.CON.KIND.EC.W.0002.260127T0000Z-260127T1400Z/ /O.CON.KIND.CW.Y.0003.260126T0500Z-260127T0000Z/ Madison-Delaware-Randolph-Hancock-Henry-Johnson-Shelby-Rush- Monroe-Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of New Castle, Shoals, Greenwood, Greenfield, Rushville, Parker City, North Vernon, Franklin, Shelbyville, Greensburg, Loogootee, Farmland, Winchester, Nashville, Columbus, Muncie, Bloomington, Union City, Seymour, Anderson, Mitchell, and Bedford 1115 PM EST Sun Jan 25 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 7 PM MONDAY TO 9 AM EST TUESDAY... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 20 to 25 below zero expected. For the Cold Weather Advisory, very cold wind chills between 10 and 20 below zero. * WHERE...Portions of central, east central, south central, southeast, and southwest Indiana. * WHEN...For the Cold Weather Advisory, until 7 PM EST Monday. For the Extreme Cold Warning, from 7 PM Monday to 9 AM EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 20 minutes. These extreme wind chill values can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ AU
254 WWUS73 KIND 261111 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 611 AM EST Mon Jan 26 2026 INZ021-028>031-035>039-043>047-051>054-060-061-067-068-261915- /O.CON.KIND.EC.W.0001.000000T0000Z-260126T1600Z/ /O.CON.KIND.EC.W.0002.260127T0000Z-260127T1400Z/ /O.CON.KIND.CW.Y.0003.260126T1600Z-260127T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Marion- Vigo-Clay-Owen-Morgan-Sullivan-Greene-Knox-Daviess- Including the cities of Jasonville, Sullivan, West Lafayette, Montezuma, Lafayette, Lebanon, Linton, Tipton, Shelburn, Mooresville, Vincennes, Carlisle, Brazil, Fishers, Farmersburg, Brownsburg, Noblesville, Fairview Park, Danville, Carmel, Bloomfield, Attica, Indianapolis, Washington, Zionsville, Clinton, Martinsville, Worthington, Crawfordsville, Williamsport, Greencastle, Plainfield, Spencer, Flora, Frankfort, Kokomo, Covington, Gosport, Veedersburg, Rosedale, Delphi, Rockville, West Lebanon, and Terre Haute 611 AM EST Mon Jan 26 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 20 to 27 below zero expected. For the Cold Weather Advisory, very cold wind chills between 10 and 20 below zero. * WHERE...Portions of central, north central, southwest, and west central Indiana. * WHEN...For the first Extreme Cold Warning, until 11 AM EST this morning. For the Cold Weather Advisory, from 11 AM this morning to 7 PM EST this evening. For the second Extreme Cold Warning, from 7 PM this evening to 9 AM EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 20 minutes. These extreme wind chill values can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. && $$ INZ040>042-048-049-055>057-062>065-069>072-261915- /O.CON.KIND.EC.W.0002.260127T0000Z-260127T1400Z/ /O.CON.KIND.CW.Y.0003.000000T0000Z-260127T0000Z/ Madison-Delaware-Randolph-Hancock-Henry-Johnson-Shelby-Rush- Monroe-Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Bedford, Nashville, Loogootee, North Vernon, Rushville, New Castle, Muncie, Franklin, Winchester, Columbus, Parker City, Mitchell, Bloomington, Union City, Shelbyville, Shoals, Farmland, Seymour, Greenfield, Anderson, Greensburg, and Greenwood 611 AM EST Mon Jan 26 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 20 to 27 below zero expected. For the Cold Weather Advisory, very cold wind chills between 10 and 20 below zero. * WHERE...Portions of central, east central, south central, southeast, and southwest Indiana. * WHEN...For the Cold Weather Advisory, until 7 PM EST this evening. For the Extreme Cold Warning, from 7 PM this evening to 9 AM EST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 20 minutes. These extreme wind chill values can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ KF
What forecasters said that day
The local office's own words before this extreme cold warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this extreme cold warning went out at Jan 25, 3:26 AM EST, 21 minutes earlier. Its key messages:
- Winter Storm Warning today through Monday morning
- Total snow amounts between 8 to 12 inches possible near the I-70 corridor and south. Slightly lower amounts expected north.
- Cold Weather Advisory Sunday night through midday Tuesday, additional dangerous cold through much of the upcoming week
Area forecast discussion, Jan 25, 3:26 AM EST, 21 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 326 AM EST Sun Jan 25 2026 .KEY MESSAGES... - Winter Storm Warning today through Monday morning - Total snow amounts between 8 to 12 inches possible near the I-70 corridor and south. Slightly lower amounts expected north. - Cold Weather Advisory Sunday night through midday Tuesday, additional dangerous cold through much of the upcoming week && .SHORT TERM (Today and tonight)... Issued at 326 AM EST Sun Jan 25 2026 Latest observations show snowfall rates have picked up gradually across central Indiana over the past few hours as stronger frontogenetical forcing is moving in. Lower visibilities around 1/2 to 1 mile across far south-central IN support increasing rates. The most widespread lower visibilities has generally been near the I-70 corridor south with even a few sites briefly reporting less than 1/4 of a mile visibility across the far south. Reported snowfall amounts have generally ranged from 2 to 3.5 inches at this time. The antecedent dry airmass from a strong Arctic high centered near Wisconsin is no longer a limiting factor for NW portions of central IN as the atmospheric column has saturated. Deeper moisture continues to surge northward this morning with strengthening frontogenetical forcing towards daybreak today. Look for this to continue promoting increasing snowfall rates, particularly for locations near or south of the I-70 corridor. The Winter Storm Warning is in effect through 7AM ET Monday morning. Current KIND radar imagery depicts widespread snow ongoing with the heaviest snow across far south-central IN where the strongest frontogenetical forcing is located. Expect this heavier snow to continue gradually expanding northward through daybreak. While rates should increase, SLRs are expected to slowly decrease with time, mainly over south-central IN as thermal profiles warm due to warm air advection aloft. The increased frontogenetical lift and a deep isothermal layer remaining below the DGZ should also lower SLRs. This could limit the potential for heavy snowfall rates over an inch per hour over next few hours until more impressive frontogenetical forcing moves in towards daybreak. Overall forcing from the system shifts east this evening allowing snow to taper off from west to east. Lingering flurries are possible overnight though no additional accumulation is expected. Total Snowfall Amounts. Latest trends in CAMs has shifted the heavier axis of snowfall slightly further north due to the surface low near the Tennessee Valley likely tracking a little further north. Locations near the I- 70 corridor and south are still expected to see the highest amounts with between 8 to 12 inches possible. Snowfall rates have been relatively modest, but intensifying rates and the long duration of snow through today should allow for these high amounts. Locally higher amounts are possible, especially where banding develops. Locations further north are likely going to see higher snowfall amounts generally around 6-10 inches. The higher end amounts are less likely towards a Covington to Delphi line where amounts may end up slightly lower around 5-9 inches. Another concern today, especially going into the afternoon hours, will be northerly gusts of 20-25 mph which may cause drifting with the very powdery snow. Temperatures. Bitterly cold temperatures will define the thermodynamic environment of this storm. Highs today will struggle to reach the mid-teens, with overnight lows plummeting to near or below Zero behind the departing system. Dangerous wind chill values are expected tonight into Monday morning with minimum wind chills values around 20 to 25F below zero for at least west/northwest portions of central Indiana. An Extreme Cold Warning is in effect Because surface temperatures are so far below freezing, chemical treatments like salt will have severely limited effectiveness. && .LONG TERM (Monday through Saturday)... Issued at 326 AM EST Sun Jan 25 2026 Dangerous cold is the main story of the long term period as temperatures remain well below freezing and wind chills are expected to be below zero often. A few nights could even see the actual lows, not just the wind chill, down to -5 to -10 in spots, especially given the snow pack that will be in place. We have issued a Cold Weather Advisory through midday Tuesday, which could be quite impactful with wind chill values as low as 15-20 below at times. Additional cold weather headlines will likely be needed as the week goes on, so will continue to monitor those temps and wind chills. Although the temperatures won't warm much through the week, wind speeds should subside by the latter half of the week. Much of the period has minimal PoPs, but can't rule out periodic flurries as it doesn't take much energy for that. The best chance of additional snow accumulation will come midweek as a weak perturbation in northwesterly flow moves through. Beyond the long term, below normal temperatures are expected to continue but the start of February should see slightly less miserable temperatures than the upcoming week is bringing. && .AVIATION (06Z TAF Issuance)... Issued at 113 AM EST Sun Jan 25 2026 Impacts: - Snow continues through most of the period - IFR vis probable through the evening, LIFR possible at times - Mainly MVFR ceilings Discussion: Snow will continue through most of the period. Snow may be heavy at times, mainly tonight into the morning. Predominant IFR visibilities possible through the evening, with LIFR vis at times mainly at BMG. MVFR ceilings expected through the period. Northeast winds will become north Sunday afternoon. Gusts near 20kt are possible Sunday afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 7 AM EST Monday for INZ021-028>031- 035>049-051>057-060>065-067>072. Cold Weather Advisory from midnight tonight to noon EST Tuesday for INZ021-028>031-035>049-051>057-060>065-067>072. && SHORT TERM...Melo LONG TERM...KF AVIATION...KF
Hazardous weather outlook, Jan 24, 3:55 PM EST, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 355 PM EST Sat Jan 24 2026 INZ043>049-051>057-060>065-067>072-252100- Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay- Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown- Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- 355 PM EST Sat Jan 24 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. A WINTER STORM WARNING is in effect starting midday today for multiple inches of accumulating snow through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A WINTER STORM WARNING remains in effect through Monday morning. Storm total snow accumulations of 7 to 13 inches possible with highest amounts over southern portions of central Indiana. A COLD WEATHER ADVISORY is in effect midnight Sunday night through noon Tuesday for wind chills as low as negative 10 to negative 20 degrees. Very cold weather will continue through next week...with further potentially dangerous wind chills during overnight and morning hours. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to continue monitoring the forecast for this weekend. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-035>042-252100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph- 355 PM EST Sat Jan 24 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. A WINTER STORM WARNING is in effect starting midday today for multiple inches of accumulating snow through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A WINTER STORM WARNING remains in effect through Monday morning. Snow accumulations of 4 to 8 inches possible. A COLD WEATHER ADVISORY is in effect midnight Sunday night through noon Tuesday for wind chills as low as negative 15 to negative 20 degrees. Very cold weather will continue through next week...with further dangerous wind chills during overnight and morning hours. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to continue monitoring the forecast for this weekend. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind AGM
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:28 PM EST | Extreme Cold Warning | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 42 hr |
Nearby
Extreme Cold Warnings in Indiana, 2026Every extreme cold warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.